Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 71, NWS Green Bay, WI

October 28, 2018

NWS Green Bay, WI issued this small craft advisory at Oct 28, 2018, 10:27 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2018, 10:27 AM CDT (15:27 UTC)
Expired
Oct 28, 2018, 5:00 PM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

855 
WHUS73 KGRB 281527
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1027 AM CDT Sun Oct 28 2018

LMZ542-543-282200-
/O.NEW.KGRB.SC.Y.0071.181028T1527Z-181028T2200Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1027 AM CDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 5 PM CDT this afternoon.

* WINDS...East at 10 to 20 knots backing north early this
  afternoon.

* WAVES...3 to 5 feet subsiding this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
2 follow-up statements
773 
WHUS73 KGRB 281714 AAA
MWWGRB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Green Bay WI
1214 PM CDT Sun Oct 28 2018

LMZ542-543-282200-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-181028T2200Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1214 PM CDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WINDS...East at 15 to 25 knots backing north early this 
  afternoon. 

* WAVES...3 to 5 feet subsiding this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
983 
WHUS73 KGRB 281958
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
258 PM CDT Sun Oct 28 2018

LMZ542-543-282200-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-181028T2200Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
258 PM CDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WINDS...East at 15 to 25 knots backing north early this 
  afternoon. 

* WAVES...3 to 5 feet subsiding this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 6:37 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Oct 28, 6:37 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
637 AM CDT Sun Oct 28 2018

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 341 AM CDT Sun Oct 28 2018

surface low pressure was over northwest Wisconsin
at 08z. It should move towards the best pressure falls which were
in southeastern Wisconsin. Overrunning showers will continue
across much of the forecast area through midday, before tapering
off as the low moves away. Highs today will be about 5 degrees
below normal due to the clouds and showers.

Cyclonic upper flow and a weak short wave trough will keep clouds
over the region tonight, which will hold temperatures up a bit. A
few sprinkles are possible tonight but did not include in
forecast.

Weak upper ridging and high pressure at the surface should be
enough to produce some sunshine Monday, but it is sometimes
difficult to get clearing at this time of the year. Temperatures
should be close to normal for this time of the year.

.LONG TERM...Monday Night Through Saturday
Issued at 341 AM CDT Sun Oct 28 2018

The mean flow is forecast to become amplified by the middle of the
week with upper ridges located over the eastern Pacific/western
Atlantic and a broad upper trough over central NOAM. An initial
system coming out of this developing upper trough should stay far
enough south and east such that little impact is expected over
northeast WI. However, by week's end, there is still model
uncertainty in the handling of the next shortwave trough diving
southeast into the upper trough. Temperatures to be at or above
normal through Wednesday, then fall below normal for Thursday
through Saturday. Depending on precipitation trends, there could
be a stretch of mixed precipitation (including all snow) late in
the week.

A surge of WAA, increasing moisture transport from a 30-40 knot
southwest low-level jet and the approach of a cold front, would
bring a small chance for rain showers to the region, mainly after
midnight Tuesday night. Otherwise, look for clouds to thicken/
lower through the night with min temperatures in the upper 30s
north, lower 40s south. The chance of rain showers will accompany
the cold front across WI on Tuesday, primarily during the morning
hours. Any precipitation would gradually exit eastern WI during
the afternoon. As a weak ridge of high pressure enters WI in the
afternoon, look for decreasing clouds to take place across
northern and central WI. Max temperatures for Tuesday to be in the
upper 40s north, lower to middle 50s south.

Weak surface ridging to continue over the area Tuesday night,
providing for mostly clear to partly cloudy skies, light west-
northwest winds and cooler temperatures. Look for readings to dip
into the lower 30s north, lower to middle 30s central WI and upper
30s to around 40 degrees east-central WI. The approach of a weak
shortwave trough could bring some clouds back to the western Great
Lakes region on Wednesday, however a lack of forcing would
preclude the development of any precipitation. Therefore, a dry
Halloween is expected with max temperatures in the middle to upper
40s north, upper 40s to lower 50s south which is about normal for
the last day of October.

Northeast WI to be squeezed between a strong system tracking
northeast from the southern Plains to the Ohio Valley and a weaker
system forecast to move from Alberta to the Upper MS Valley during
the Wednesday night through Thursday time frame. Sky conditions to
generally be partly to mostly cloudy with max temperatures on
Thursday only around 40 degrees north, mainly middle 40s south.

The system approaching from the northwest is forecast to slow
down, waiting from additional energy to dive southeast from Canada
and allow the Ohio Valley system to pull farther away. Expect
clouds to increase/thicken Thursday night, but any precipitation
appears now to delay until after sunrise, thus have removed any
pops from the forecast. This system, in the form of a weak surface
low, cold front and mid-level shortwave trough, finally reaches
the western Great Lakes on Friday. Depending on exactly when any
precipitation develops, there could be mixed types (snow or
rain/snow mix) in the morning, then transition to mainly rain in
the afternoon. Something to watch in the coming days. Max
temperatures for Friday to only be in the upper 30s to around 40
degrees north-central, lower to middle 40s east-central WI.

The forecast for the start of next weekend is a complete mess as
the models have totally different ideas on how to handle shortwave
troughs moving along/through the main upper trough. The latest
guidance now fills in the upper trough to the point where the flow
is not far from zonal from the Rockies eastward. The lack of model
run-to-run consistency, plus the very low confidence that any of
the models have a handle on the synoptic situation, will make for
a difficult forecast that will likely change on a daily basis.
Thus, have followed the consensus model solution which keeps
precipitation chances at a minimum with snow showers possible
Friday night and rain showers possible on Saturday. Temperatures
should remain below normal into next weekend with upper 30s north,
lower 40s south on Saturday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 637 AM CDT Sun Oct 28 2018

A low pressure system moving across southwestern Wisconsin will
produce showers and MVFR/IFR conditions through the midday or
early afternoon hours. The showers will diminish during the
afternoon, but MVFR/IFR ceilings will continue in most places
through tonight. Some clearing is expected by Monday afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Kallas
AVIATION.......RDM
Hazardous weather outlook, Oct 28, 8:20 AM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
820 AM CDT Sun Oct 28 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291330-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
820 AM CDT Sun Oct 28 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Isolated thunderstorms are expected across east central Wisconsin
this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-291330-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
820 AM CDT Sun Oct 28 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Conditions hazardous to small craft are possible late Monday night
into Tuesday morning, due to increasing south winds and building
waves.

Kieckbusch

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.